Talk

Advanced search

Would you like to be a member of our research panel? Join here - there's (nearly) always a great incentive offered for your views.

Severe allergic reaction to metaclopromide

(1 Post)
mightymouse76 Thu 06-Oct-16 21:16:27

Hello everyone
I'm new here, 7 weeks pregnant and your boards have been making me laugh and cry in equal measure, such a great community

I'm writing as I have just been discharged from hospital after a severe reaction to the anti nausea drug Metaclopromide

I was seizing and unable to control my head, neck after just 6 tablets. I went straight to my Gp who told me it wasn't reversible, could last a week, and to go home and take co-codamol for the pain caused by the seizing.

An hour later my partner had to call an ambulance as the contortions were making breathing and swallowing very hard

I spent 6 hours in the emergency room as they tried to control the spasming with procycladine and diazepam. It took 3 shots to bring it under control.

I am writing this to share rather than scare- I feel my gp's response was at best inadequate and at worst dangerous so please if ANY of you experience similar, insist you are referred to hospital to manage it. It is reversible and less risky to do so than leave the body with such severe contortions. It was the scariest experience I've ever had- I was having to grab my hair and pull my head around to try and correct the positions it was locking itself into. Even my legs joined, involuntarily lifting and twisting.

I had a scan once the contortions were under control and the good news is that despite the trauma there is a heartbeat. I won't know more until later scans but wanted to share this as I think the outcome would have been very different if my partner hadn't called an ambulance when he did.

I obviously feel responsible as I chose to take an anti-nausea drug that was offered (as with many of you my sickness was quite debilitating), but the potential serious side effects were not clear enough IMO

Please ask you GP about the potential serious side effects of these drugs, however desperate you are for relief from the terrible nausea and vomiting. Some are known to be more stable than others. I wish I had researched more in hindsight

Anyway lots of love and best wishes to everyone here, you've brightened some of my darker days smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now